Popular Night For psychiatrist Appts

Discussion in 'General Parenting' started by Janna, Mar 14, 2007.

  1. Janna

    Janna New Member

    I just read Sharon's LOL, we had one also. Must be alot of difficult child'ness going on.

    Dylan's weight went from a concerning 108 3 months ago to a whopping 129 tonight. I cannot allow this to continue, no matter how great he is behaviorally. The psychiatrist agrees.

    Dylan is also still having problems with the too much saliva in the mouth thing. This has been a problem since starting the Abilify, hasn't gotten worse, but it still a problem, because he drools on himself at times, and is very, very hard to understand. I questioned cognitive dulling, psychiatrist says no, but does have concern with this also.

    His thyroid is also off, again.

    We are increasing the Synthroid from .50 mcg to .75 mcg.

    We are adding Concerta, 18 mg for the ADHD. I am to report back to him via phone in 1 week with a progress report. We are hoping adding the Concerta may help with weight loss and decrease his desire to shove every piece of anything in his face every second of the day. It's disgusting.

    If the Concerta does not help with the weight, we will start with the Abilify. We will tirate down, and consider Geodon as a replacement, it has the least weight gain side effects.

    If these options do not work, we will tirate down on the Lithium. Obviously, this is the last straw, but still needed to be discussed.

    In all honesty, it doesn't do me any more good to have a mood stabilized child at 20 years old that is prone to heart disease or that will drop dead from a heart attack. His cholesterol is high. His gut is immense. Anyone on my MySpace page, check out the new photos of him in the snow and in his karate stuff - he's huge compared to the other two.

    So, that's that. I do not know what we will replace the Lithium with should that time come, however, steps need to be taken to reduce the weight. Dylan does not eat fattening foods, there is no good cause for such a huge weight gain in such a short period of time. It must be halted.

    Keep good thoughts, please. He's been doing okay behaviorally. No rages since January of 2006. I'm hoping maybe in the 16 months that he's been so calm, maybe he's actually learned stuff and is learning to stop and think more, and if things do need dropped, it'll go smoothly (but I doubt it).

    Janna
     
  2. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Janna,
    It sure must have been the night for psychiatrist appts. I will be saying a prayer and keeping a good thought that the change in medications go smoothly. I know it's hard to change something that has been working so well but can understand why you need to do this. Hugs.
     
  3. timer lady

    timer lady Queen of Hearts

    Janna,

    Weight gain has to be one of the most devastating (socially) side effects to these medications.

    Personally speaking, for me it was the seizure medications - I had to choose between control/functionality or seizures. I hated that I didn't have a 3rd choice.

    kt gained a tremendous amount of weight while on the depakote, then the lithium. I truly believe part of it was that "chubby" stage & part of it the medications.

    Now that she is getting taller, her weight has evened out & she is thinning.

    I hope that the medication changes help Dylan. It's hard to watch our children thrive in one area while causing a health problem in the next.
     
  4. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Hi, Janna. That's a lot of weight. We had the same problem. Lucas went from 75 lbs. to 150 lbs. in three years. I believe it was the Lithium, but maybe it was the Lithum/Seroquel combo. He didn't drool, but on Lithium he wet his bed every night. He hasn't had one night accident since going off of it. His psychiatrist wasn't concerned about anything, but I was. That's what lead to additional testing--I really questioned whether or not he even needed the medications. He doesn't, but he's about five feet tall and still overweight three years later. Lamictal is supposed to be good and they say it's not a weight gainer. My oldest is on Lamictal and he HAS gained weight, but I don't know if it's medications related or not. I do wish you luck in this.
     
  5. kassy

    kassy New Member

    don't know if this helps but I am on lamictal and have lost weight on it.. it could be due to the mood stablizing so I am not binge eating as bad but my weight is down at least 50 lbs.. my son is on abilfy 7.5mg and he has gained weight but he eats all the time as i have said in other post and he has always been a gourger and stolen food...he seems to have no boundries or turn off point when it comes to eating... so is it the medications i do not know... one other thing i am also on topamax which is also for mood but is good for appetiate supressent... but i do not know if they give to kids....???
     
  6. gcvmom

    gcvmom Here we go again!

    FWIW, my difficult child 2 never had a problem with gaining too much weight with either Risperdal or Abilify and I'm sure it's because he has been on stimulants with both (Concerta, Focalin, and now Daytrana). He's hungrier at night when the stims wear off, but not excessively so.
     
Loading...